Alert archive / New Jersey / Fire Weather Watches in 2013

Fire Weather Watch 1, NWS Philadelphia/Mount Holly

April 2, 20134 states

NWS Philadelphia/Mount Holly issued this fire weather watch at Apr 2, 2013, 3:33 PM EDT for 4 states. It took effect at Apr 3, 2013, 8:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 2, 2013, 3:33 PM EDT (19:33 UTC)
In effect from
Apr 3, 2013, 8:00 AM EDT
Expired
Apr 3, 2013, 3:44 AM EDT
In force
Issued by
NWS Philadelphia/Mount Holly
All 34 counties

Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 68 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1840 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WWUS81 KPHI 021933
RFWPHI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
333 PM EDT TUE APR 2 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-070-071-101>106-030900-
/O.NEW.KPHI.FW.A.0001.130403T1200Z-130403T2300Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
333 PM EDT TUE APR 2 2013

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FIRE
WEATHER WATCH FOR...WHICH IS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT FROM THE LATE MORNING
  THROUGH THE EVENING.

* IMPACTS...THE FIRE DANGER REMAINS ELEVATED DUE TO THE EXPECTED
  GUSTY WINDS AND THE CONTINUATION OF THE RATHER DRY CONDITIONS.
  AS A RESULT, THE POTENTIAL EXISTS FOR RAPID SPREAD IF
  UNCONTROLLED FIRES DEVELOP OR EVEN FOR PRESCRIBED BURNS TO GET
  OUT OF CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

FOR MORE INFORMATION ABOUT WILDFIRE DANGER...BURN RESTRICTIONS...
AND WILDFIRE PREVENTION AND EDUCATION...PLEASE VISIT YOUR STATE
FORESTRY OR ENVIRONMENTAL PROTECTION WEBSITE.

&&

$$

HEAVENER
1 follow-up statement
374 
WWUS81 KPHI 030744
RFWPHI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 AM EDT WED APR 3 2013

DEZ003-004-MDZ019-020-030845-
/O.CAN.KPHI.FW.A.0001.130403T1200Z-130403T2300Z/
INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-
344 AM EDT WED APR 3 2013

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
FIRE WEATHER WATCH FOR SUSSEX COUNTY IN DELAWARE AND FOR THE
MARYLAND COUNTIES OF CAROLINE AND TALBOT.

WHILE THE RELATIVE HUMIDITY VALUES AND THE FUEL MOISTURE LEVELS
ARE FORECAST TO REACH THE RED FLAG WARNING CRITERIA TODAY, WIND
SPEEDS ARE EXPECTED TO FALL A LITTLE SHORT.

A SPECIAL WEATHER STATEMENT WILL BE ISSUED FOR THE COUNTIES OF
SUSSEX, CAROLINE AND TALBOT TO INDICATE AN ENHANCED RISK OF
WILDFIRE SPREAD FOR TODAY.

$$

NJZ001-007>010-012>027-PAZ054-055-060>062-070-071-101>106-040200-
/O.UPG.KPHI.FW.A.0001.130403T1200Z-130403T2300Z/
/O.NEW.KPHI.FW.W.0001.130403T1300Z-130404T0200Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
344 AM EDT WED APR 3 2013

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A RED FLAG
WARNING. IT IS IN EFFECT FROM 900 AM UNTIL 1000 PM. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...THE POCONOS, THE LEHIGH VALLEY AND SOUTHEASTERN
  PENNSYLVANIA, AS WELL AS NORTHWESTERN, CENTRAL AND SOUTHERN NEW
  JERSEY.

* WINDS...WEST NORTHWEST AT 15 TO 20 MPH WITH GUSTS UP TO 25 OR
  30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* TEMPERATURES...MAINLY IN THE 40S.

* IMPACTS...THERE IS A GREAT POTENTIAL FOR RAPID WILDFIRE SPREAD
  TODAY DUE TO THE GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FINE
  FUELS. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED DUE TO A COMBINATION OF STRONG WINDS, LOW RELATIVE
HUMIDITY AND DRY FUELS. ANY FIRES THAT DEVELOP MAY QUICKLY GET OUT
OF CONTROL AND BECOME DIFFICULT TO CONTAIN.

FOR MORE INFORMATION ABOUT WILDFIRE DANGER, BURN RESTRICTIONS AND
WILDFIRE PREVENTION AND EDUCATION PLEASE VISIT YOUR STATE
FORESTRY OR ENVIRONMENTAL PROTECTION WEBSITE.

&&

$$

DEZ001-002-MDZ008-012-015-040000-
/O.UPG.KPHI.FW.A.0001.130403T1200Z-130403T2300Z/
/O.NEW.KPHI.FW.W.0001.130403T1500Z-130404T0000Z/
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-
344 AM EDT WED APR 3 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A RED FLAG
WARNING. IT IS IN EFFECT FROM 1100 AM UNTIL 800 PM. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...NORTHERN AND CENTRAL DELAWARE, AS WELL AS THE
  MARYLAND COUNTIES OF CECIL, KENT AND QUEEN ANNE'S.

* WINDS...WEST NORTHWEST AT 15 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* TEMPERATURES...MAINLY IN THE 45 TO 50 DEGREE RANGE.

* IMPACTS...THERE IS A GREAT POTENTIAL FOR RAPID WILDFIRE SPREAD
  TODAY DUE TO THE GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FINE
  FUELS. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED DUE TO A COMBINATION OF STRONG WINDS, LOW RELATIVE
HUMIDITY AND DRY FUELS. ANY FIRES THAT DEVELOP MAY QUICKLY GET OUT
OF CONTROL AND BECOME DIFFICULT TO CONTAIN.

FOR MORE INFORMATION ABOUT WILDFIRE DANGER, BURN RESTRICTIONS AND
WILDFIRE PREVENTION AND EDUCATION PLEASE VISIT YOUR STATE
FORESTRY OR ENVIRONMENTAL PROTECTION WEBSITE.

&&

$$

IOVINO

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this fire weather watch went out at Apr 2, 10:19 AM EDT, 5 hours 14 minutes earlier.

Area forecast discussion, Apr 2, 10:19 AM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1019 AM EDT TUE APR 2 2013

.SYNOPSIS...
HIGH PRESSURE OVER THE NORTHERN PLAINS WILL BUILD TOWARD OUR REGION
OVER THE NEXT COUPLE OF DAYS AND FINALLY REACH THE EAST COAST
WEDNESDAY NIGHT INTO THURSDAY. A COUPLE OF WEAK SURFACE TROUGHS WILL
CROSS THE AREA TODAY AND WEDNESDAY. AN AREA OF LOW PRESSURE WILL
LIFT OUT OF THE GULF COAST REGION AND OFF THE MID-ATLANTIC COAST
FRIDAY, BEFORE CONTINUING TO THE NORTHEAST INTO SATURDAY. HIGH
PRESSURE IS THEN EXPECTED TO BUILD BACK INTO THE REGION FOR THE
EARLY PART OF THE WEEKEND. A COLD FRONT MAY APPROACH THE AREA LATE
IN THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT MID MORNING, SCATTERED CUMULUS CLOUDS WERE DEVELOPING ACROSS
NORTHWEST NJ, THE POCONOS, AND THROUGH THE LEHIGH VALLEY. WE
INCREASED SKY COVER A BIT FOR THE NEXT FEW HOURS OVER THESE AREAS
TO REFLECT CURRENT TRENDS. WE ALSO ADDED THE MENTION OF SCATTERED
FLURRIES IN THE ELEVATED TERRAIN FOR THE LATE MORNING HOURS AND
MAINTAINED IT THROUGH THE AFTERNOON, AS THERE HAVE BEEN SOME WEAK
RETURNS ON RADAR. LITTLE ADJUSTMENT WAS NEEDED TO HOURLY TEMPS
ACROSS OUR NORTHERN ZONES AS THE CUMULUS IS DEVELOPING AS
EXPECTED, BUT WE DID ADJUST HOURLY TEMPS UPWARD BY A FEW DEGREES
ACROSS SOUTHERN NJ AND OUR DELMARVA COUNTIES AS TEMPERATURES ARE
RISING A BIT QUICKER THERE WITH CLEAR SKIES. AFTER CHECKING THE
KIAD AND KOKX MORNING SOUNDINGS, MAXIMUM TEMPERATURES FOR TODAY
LOOK TO BE ON TRACK AND WERE MAINTAINED.

OTHERWISE, A MID LEVEL LONG WAVE TROUGH WILL REMAIN OVER THE
EASTERN STATES TODAY AS A MID LEVEL LOW MAKES ITS WAY DOWN THE
LOWER SAINT LAWRENCE RIVER VALLEY.

A CHILLY WEST TO NORTHWEST FLOW WILL CONTINUE IN OUR REGION. DUE TO
THE TIGHT PRESSURE GRADIENT, SURFACE WIND SPEEDS ARE FORECAST TO
INCREASE MAINLY INTO THE 15 TO 20 MPH RANGE FOR LATE THIS MORNING
AND FOR THIS AFTERNOON. THE WIND SHOULD GUST FREQUENTLY INTO THE 20S.

TEMPERATURES AT 850 HPA ARE EXPECTED TO RANGE IN THE -7C TO -11C
NEIGHBORHOOD FOR TODAY WHICH CONTINUES TO SUPPORT THE FORECAST
MAXIMUM TEMPERATURES BEING MAINLY IN THE 40S IN OUR REGION. THERE
COULD BE A FEW 50 DEGREE READINGS IN THE SOUTH. MEANWHILE,
TEMPERATURES ARE NOT EXPECTED TO GET OUT OF THE 30S IN THE ELEVATED
TERRAIN UP NORTH. ALL IN ALL, MAXIMUM TEMPERATURES SHOULD BE ABOUT
10 TO 12 DEGREES BELOW NORMAL FOR THE SECOND DAY OF APRIL.

THE DAYLIGHT HOURS WILL BEGIN WITH A MAINLY CLEAR SKY. AS THE DAY
PROGRESSES, CUMULUS WILL DEVELOP IN RESPONSE TO THE STRENGTHENING
APRIL SUNSHINE ACTING ON THE UNSEASONABLY COOL AIR MASS. THE CUMULUS
SHOULD BE MAINLY SCATTERED. HOWEVER, THE CLOUD COVER MAY GO BRIEFLY
TO BROKEN ACROSS OUR NORTHERN COUNTIES. WE HAVE MAINTAINED THE
MENTION OF SCATTERED FLURRIES IN THE ELEVATED TERRAIN UP NORTH IN
THE BRISK WEST NORTHWEST FLOW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
THE LONG WAVE TROUGH IS FORECAST TO DRIFT EASTWARD TONIGHT. AN
IMPULSE IN THE MID LEVEL FLOW THAT WAS LOCATED OVER SOUTHERN
MANITOBA EARLY THIS MORNING SHOULD DROP TO THE SOUTHEAST. THE
WEAKENING FEATURE IS EXPECTED TO PASS OVERHEAD LATE TONIGHT.

THE WEST NORTHWEST SURFACE FLOW IS ANTICIPATED TO DIMINISH AFTER
DARK. WIND SPEEDS SHOULD FALL TO 10 MPH OR LESS WITH NO GUSTS
EXPECTED AS WE LOSE THE MIXING OF THE DAY. ALSO, THE CUMULUS WILL
DISSIPATE RAPIDLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING.
BEING THAT THE AIR MASS WILL REMAIN DRY WE SHOULD HAVE ANOTHER
MOSTLY CLEAR NIGHT. THE MID LEVEL IMPULSE SHOULD PASS OVERHEAD
UNNOTICED.

DUE TO THE MAINLY CLEAR SKY, THE VERY DRY AIR AND THE DIMINISHING
WIND, TEMPERATURES SHOULD FALL INTO THE 20S AT MOST LOCATIONS FOR
LATE TONIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE BEGINNING OF THE LONG TERM FORECAST STARTS WITH A COOL NORTHWEST
FLOW REMAINING ACROSS THE AREA FOR WEDNESDAY. A SHORT WAVE ALOFT AND
A WEAK SURFACE TROUGH ARE EXPECTED TO CROSS THE AREA DURING THE DAY,
BUT THEY ARE NOT EXPECTED TO BRING ANY PRECIPITATION AS THERE IS
LIMITED MOISTURE; ONLY AN INCREASE IN CLOUD COVER IS EXPECTED.
TEMPERATURES WILL REMAIN SEVERAL DEGREES BELOW NORMAL FOR WEDNESDAY.
WINDS ARE EXPECTED TO BE QUITE GUSTY WEDNESDAY, WITH GUSTS AT LEAST
25-30 MPH.

HIGH PRESSURE FROM THE NORTHERN PLAINS WILL FINALLY REACH THE EAST
COAST WEDNESDAY NIGHT INTO THURSDAY. WEDNESDAY NIGHT WILL BE QUITE
CHILLY, REMAINING WELL BELOW NORMAL AND VIRTUALLY EVERYONE BELOW
FREEZING. AS WE MOVE INTO THURSDAY, TEMPERATURES BEGIN TO REBOUND AS
THE HIGH BUILDS OFF THE COAST AND A RETURN FLOW SETS UP. THICKNESSES
ALSO INCREASE, WHICH WILL ALLOW TEMPERATURES TO WARM CLOSER TO
NORMAL, ALTHOUGH WE MAY REMAIN SLIGHTLY BELOW NORMAL.

WE THEN TURN OUR FOCUS TO AN AREA OF LOW PRESSURE THAT IS EXPECTED
TO BEGIN DEVELOPING ACROSS THE CENTRAL GULF COAST THURSDAY INTO
THURSDAY NIGHT. THIS STORM IS FORECAST TO MOVE OFF THE NORTH
CAROLINA COAST EARLY ON FRIDAY, THEN TRACK NORTHEAST THROUGH FRIDAY
NIGHT. THE GFS AND CANADIAN BRING THE LOW OFF THE COAST AND PAST OUR
AREA FASTER, WHILE THE ECMWF IS MUCH SLOWER. THE ECMWF AND NAM DO
NOT HAVE MUCH PRECIPITATION ACROSS OUR AREA THROUGH SUNRISE FRIDAY,
WHILE THE GFS AND CANADIAN START BRINGING PRECIP BEFORE SUNRISE. ALL
GUIDANCE HAS PRECIPITATION FALLING ACROSS AT LEAST THE EASTERN HALF
OF THE AREA DURING THE DAY FRIDAY. WITH THAT SAID, WE WILL HAVE POPS
STARTING OVERNIGHT THURSDAY INTO FRIDAY MORNING, WITH THE HIGHEST
POPS DURING THE DAY FRIDAY. AS THE SYSTEM PULLS AWAY FROM THE AREA
FRIDAY NIGHT, PRECIPITATION CHANCES WILL DECREASE AND END BY
MIDNIGHT.

HIGH PRESSURE IS EXPECTED TO BUILD ACROSS THE AREA FOR SATURDAY. THE
ECMWF HAS THE HIGH MORE TO OUR NORTH, WHILE THE GFS BRINGS IT MORE
TO THE SOUTH. NEVERTHELESS, WE EXPECT DRY WEATHER FOR SATURDAY.

THIS IS WHERE THE MODELS BEGIN TO DIVERGE IN THEIR SOLUTIONS. AN
AREA OF LOW PRESSURE IS FORECAST TO MOVE OUT OF THE NORTHERN PLAINS
AND INTO THE GREAT LAKES REGION SATURDAY INTO SUNDAY. THE GFS
CONTINUES ADVANCING THE LOW ACROSS THE NORTHEAST SUNDAY INTO SUNDAY
NIGHT, BRINGING A COLD FRONT ACROSS OUR AREA. HOWEVER, THE ECMWF
DOES NOT ADVANCE THE LOW AS FAR AND STALLS THE FRONT TO OUR WEST.
FOR NOW WE WILL KEEP A CHANCE/SLIGHT CHANCE OF POPS ACROSS THE AREA
WITH THE POSSIBILITY OF THE FRONT COMING INTO OUR REGION.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD.

TODAY SHOULD BEGIN WITH A CLEAR SKY, THEN SCATTERED CUMULUS WILL
LIKELY DEVELOP FOR THIS AFTERNOON. THE CLOUDS ARE FORECAST TO
DISSIPATE AFTER DARK.

A WEST NORTHWEST WIND AROUND 5 TO 10 KNOTS IS EXPECTED TO INCREASE
TO AROUND 15 KNOTS FOR LATE THIS MORNING AND FOR THIS AFTERNOON.
GUSTS INTO THE 20S ARE LIKELY. THE WIND SHOULD DIMINISH BACK INTO
THE 5 TO 10 KNOT RANGE FOR TONIGHT.

OUTLOOK...
WEDNESDAY THROUGH THURSDAY...MAINLY VFR. GUSTY WEST TO NORTHWEST
WINDS WEDNESDAY, BECOMING WEST-SOUTHWEST THURSDAY.

THURSDAY NIGHT...MAINLY VFR EARLY...POSSIBLY BECOMING MVFR OVERNIGHT
WITH RAIN MOVING IN FROM THE SOUTH LATE.

FRIDAY...MVFR TO IFR CONDITIONS WITH RAIN ARE POSSIBLE. LOWEST
CONDITIONS EXPECTED ACROSS SOUTHEAST NEW JERSEY AND SOUTHERN
DELMARVA. GUSTY WINDS POSSIBLE, ESPECIALLY NEAR THE COAST.

FRIDAY NIGHT-SATURDAY...MOSTLY VFR.

&&

.MARINE...
A BRISK WEST NORTHWEST FLOW WILL PERSIST ON THE COASTAL WATERS OF
NEW JERSEY AND DELAWARE FOR TODAY AND TONIGHT. THE GUIDANCE IS
SUGGESTING MARGINAL SMALL CRAFT ADVISORY WIND GUSTS, ESPECIALLY FOR
THIS AFTERNOON INTO EARLY TONIGHT. THE WATERS OFF THE COAST OF NEW
JERSEY AND DELAWARE REMAIN FAIRLY COLD, MAINLY IN THE MIDDLE AND
UPPER 40S. AS A RESULT, THE WINDS FROM ALOFT MAY NOT MIX AT PEAK
EFFICIENCY DUE TO THE CLOSE PROXIMITY OF THE AIR AND WATER
TEMPERATURES. BEING THAT IT IS A MARGINAL SITUATION, WE WILL SIMPLY
MENTION LOCALIZED GUSTS NEAR 25 KNOTS FOR OUR WATERS FROM ATLANTIC
CITY SOUTHWARD AND FOR DELAWARE BAY FOR TODAY AND TONIGHT. THE 25
KNOT GUSTS MAY OCCUR MAINLY NEAR THE COAST. THE POTENTIAL FOR MORE
FREQUENT AND WIDESPREAD 25 KNOT GUSTS SEEMS A BIT HIGHER ON OUR
NORTHERN WATERS THAN IN THE SOUTH. THEREFORE, WE WILL EXTEND THE
SMALL CRAFT ADVISORY UNTIL 600 AM WEDNESDAY FOR OUR WATER NORTH OF
ATLANTIC CITY.

OUTLOOK...
SMALL CRAFT ADVISORY LEVEL WINDS CAN BE EXPECTED ONCE AGAIN DURING
THE DAY WEDNESDAY AS ANOTHER SURGE OF STRONG NORTHWEST WINDS
INCREASES BEHIND A WEAK SURFACE TROUGH. THE GUSTS SHOULD DIMINISH
OVERNIGHT WEDNESDAY NIGHT. WINDS COULD GUST NEAR 20 KNOTS THURSDAY
INTO THURSDAY NIGHT, BUT SHOULD REMAIN BELOW ADVISORY LEVELS. AS AN
AREA OF LOW PRESSURE PASSES CLOSE TO OUR AREA FRIDAY INTO FRIDAY
NIGHT, WINDS ARE EXPECTED TO INCREASE AGAIN. SMALL CRAFT ADVISORY
LEVELS ARE EXPECTED, WITH GALE FORCE WINDS POSSIBLE. CONDITIONS
SHOULD DROP BACK BELOW ADVISORY LEVELS DURING THE DAY SATURDAY.

&&

.FIRE WEATHER...
WE COORDINATED WITH OUR FIRE WEATHER PARTNERS AT THE STATE LEVEL
AND WITH NEIGHBORING OFFICES THIS MORNING, AND IT WAS DECIDED TO
MAINTAIN OUR SPECIAL WEATHER STATEMENT FOR OUR COUNTIES IN
PENNSYLVANIA, NEW JERSEY AND DELAWARE FOR THE ENHANCED RISK OF
WILDFIRE SPREAD TODAY. WE ALSO ADDED OUR NORTHEASTERN MARYLAND
COUNTIES TO THIS SPS THIS MORNING.

BASED ON THE FORECAST WINDS AND RELATIVE HUMIDITY VALUES, THE PERIOD
OF CONCERN RUNS FROM AROUND 1100 AM UNTIL 800 PM. RELATIVE HUMIDITY
VALUES ARE FORECAST TO DROP INTO THE 20S FOR MUCH OF THAT TIME. THE
ONLY EXCEPTION SHOULD BE THE ELEVATED TERRAIN IN THE FAR NORTH WHERE
MINIMUM RELATIVE HUMIDITY VALUES SHOULD BE IN THE 30S. VERY FREQUENT
GUSTS IN THE 20 TO 28 MPH RANGE ARE ANTICIPATED. GENERALLY, WE LOOK
FOR RELATIVE HUMIDITY VALUES OF LESS THAN 30 PERCENT AND WIND SPEEDS
IN EXCESS OF 20 MPH TO INDICATE AN ENHANCED THREAT OF WILDFIRE
SPREAD. THE MISSING INGREDIENT FOR TODAY IS LOW FUEL MOISTURE
LEVELS. OUR PARTNERS AT THE STATE LEVEL INDICATED THAT FUEL MOISTURE
LEVELS TODAY SHOULD NOT WARRANT THE ISSUANCE OF A RED FLAG WARNING
AND THAT A SPECIAL WEATHER STATEMENT WILL SUFFICE. WE WILL CONTINUE
TO MONITOR TRENDS FOR ANY CHANGES.

IT APPEARS AS THOUGH CONDITIONS WILL BE SIMILAR FOR WEDNESDAY. WE
WILL SEE HOW CONDITIONS DEVELOP TODAY, THEN WE WILL DECIDE ON A
COURSE OF ACTION FOR WEDNESDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ450-451.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...IOVINO/KLINE
SHORT TERM...IOVINO
LONG TERM...ROBERTSON
AVIATION...IOVINO/ROBERTSON
MARINE...IOVINO/ROBERTSON
FIRE WEATHER...IOVINO/KLINE
Hazardous weather outlook, Apr 2, 10:04 AM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1004 AM EDT TUE APR 2 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-031415-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
1004 AM EDT TUE APR 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LOW RELATIVE HUMIDITY LEVELS, GUSTY WINDS AND DRYING FINE FUELS
WILL CREATE AN ELEVATED RISK FOR THE SPREAD OF WILDFIRES INTO
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LOW RELATIVE HUMIDITY LEVELS, GUSTY WINDS AND THE CONTINUATION OF
DRYING FINE FUELS WILL CREATE AN ELEVATED RISK FOR THE SPREAD OF
WILDFIRES WEDNESDAY.

THE REGION MAY BE AFFECTED BY A COASTAL LOW FROM FRIDAY INTO
FRIDAY NIGHT. ANY PRECIPITATION SHOULD FALL AS RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-031415-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1004 AM EDT TUE APR 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE REGION MAY BE AFFECTED BY A COASTAL LOW FROM FRIDAY INTO
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 2, 10:00 AM EDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1000 AM EDT TUE APR 2 2013

NJZ001-PAZ054-055-030000-
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
1000 AM EDT TUE APR 2 2013

...ENHANCED RISK OF WILDFIRE SPREAD INTO EARLY THIS EVENING...

LOW RELATIVE HUMIDITY LEVELS, GUSTY WINDS AND DRYING FINE FUELS
WILL CREATE AN ELEVATED RISK FOR THE SPREAD OF WILDFIRES INTO
EARLY THIS EVENING. THE POTENTIAL WILL BE GREATER IN THE VALLEYS
THAN IN THE HIGHER TERRAIN DUE TO LOWER RELATIVE HUMIDITY AT THE
LOWER ELEVATIONS.

FOR MORE INFORMATION ABOUT WILDFIRE DANGER, BURN RESTRICTIONS
AND WILDFIRE PREVENTION AND EDUCATION, PLEASE VISIT YOUR STATE
FORESTRY OR ENVIRONMENTAL PROTECTION WEBSITE.

DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012>027-PAZ060>062-
070-071-101>106-030000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...WASHINGTON...MORRISTOWN...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...
OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND...
WHARTON STATE FOREST...READING...ALLENTOWN...BETHLEHEM...MEDIA...
PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER...
KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN...
LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN
1000 AM EDT TUE APR 2 2013

...ENHANCED RISK OF WILDFIRE SPREAD INTO EARLY THIS EVENING...

LOW RELATIVE HUMIDITY LEVELS, GUSTY WINDS AND DRYING FINE FUELS
WILL CREATE AN ELEVATED RISK FOR THE SPREAD OF WILDFIRES INTO
EARLY THIS EVENING.

FOR MORE INFORMATION ABOUT WILDFIRE DANGER, BURN RESTRICTIONS AND
WILDFIRE PREVENTION AND EDUCATION, PLEASE VISIT YOUR STATE FORESTRY
OR ENVIRONMENTAL PROTECTION WEBSITE.

IOVINO/GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:58 PM EDTSmall Craft AdvisoryPHI36 hr

Nearby

Fire Weather Watches in New Jersey, 2013Fire Weather Watches in Pennsylvania, 2013Fire Weather Watches in Maryland, 2013Every fire weather watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.